Alert archive / Massachusetts / Gale Warnings in 2013
Gale Warning 35, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Nov 14, 2013, 3:51 AM EST. It took effect at Nov 14, 2013, 10:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2013, 3:51 AM EST (08:51 UTC)
- In effect from
- Nov 14, 2013, 10:00 AM EST
- Expired
- Nov 14, 2013, 3:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
437 WHUS71 KBOX 140851 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 351 AM EST THU NOV 14 2013 ANZ254>256-141700- /O.UPG.KBOX.GL.A.0025.131114T1200Z-131115T0000Z/ /O.NEW.KBOX.GL.W.0035.131114T1500Z-131114T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 351 AM EST THU NOV 14 2013 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-141700- /O.EXT.KBOX.SC.Y.0112.131114T0900Z-131115T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 351 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-141700- /O.EXT.KBOX.SC.Y.0112.131114T1200Z-131115T0600Z/ VINEYARD SOUND-BUZZARDS BAY- 351 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-141700- /O.EXT.KBOX.SC.Y.0112.000000T0000Z-131115T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 351 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-141700- /O.EXT.KBOX.SC.Y.0112.131114T1200Z-131115T0300Z/ NANTUCKET SOUND- 351 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-141700- /O.EXT.KBOX.SC.Y.0112.131114T1000Z-131115T0300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 351 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-141700- /O.CON.KBOX.SC.Y.0112.131114T1200Z-131115T0000Z/ CAPE COD BAY- 351 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-141700- /O.CON.KBOX.SC.Y.0112.131114T1600Z-131114T2200Z/ BOSTON HARBOR- 351 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 1 FOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-141700- /O.CON.KBOX.SC.Y.0112.131114T1400Z-131114T2300Z/ NARRAGANSETT BAY- 351 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
995 WHUS71 KBOX 141525 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1025 AM EST THU NOV 14 2013 ANZ254>256-142300- /O.CON.KBOX.GL.W.0035.000000T0000Z-131114T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1025 AM EST THU NOV 14 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-142330- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1025 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-142330- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T0600Z/ VINEYARD SOUND-BUZZARDS BAY- 1025 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-142330- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1025 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-142330- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T0000Z/ CAPE COD BAY- 1025 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-142330- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T0300Z/ NANTUCKET SOUND- 1025 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-142330- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T0300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1025 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-142200- /O.CON.KBOX.SC.Y.0112.131114T1600Z-131114T2200Z/ BOSTON HARBOR- 1025 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 1 FOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-142300- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131114T2300Z/ NARRAGANSETT BAY- 1025 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
971 WHUS71 KBOX 142045 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EST THU NOV 14 2013 ANZ254>256-150445- /O.CAN.KBOX.GL.W.0035.000000T0000Z-131114T2300Z/ /O.EXB.KBOX.SC.Y.0112.131114T2100Z-131115T1600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 345 PM EST THU NOV 14 2013 ...THE GALE WARNING HAS BEEN REPLACED BY A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-142145- /O.CAN.KBOX.SC.Y.0112.000000T0000Z-131114T2200Z/ BOSTON HARBOR- 345 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ236-142145- /O.CAN.KBOX.SC.Y.0112.000000T0000Z-131114T2300Z/ NARRAGANSETT BAY- 345 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ235-237-150445- /O.EXT.KBOX.SC.Y.0112.000000T0000Z-131115T1400Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 345 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-150400- /O.EXT.KBOX.SC.Y.0112.000000T0000Z-131115T0400Z/ VINEYARD SOUND-BUZZARDS BAY- 345 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-150300- /O.EXT.KBOX.SC.Y.0112.000000T0000Z-131115T0300Z/ CAPE COD BAY- 345 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-150445- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 345 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-150300- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T0300Z/ NANTUCKET SOUND- 345 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-150300- /O.CON.KBOX.SC.Y.0112.000000T0000Z-131115T0300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 345 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 14, 1:06 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 14, 1:06 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
106 AM EST THU NOV 14 2013
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC STATES TODAY
THEN PUSH SOUTH OF NEW ENGLAND INTO THE WEEKEND. THIS WILL ALLOW
MILDER TEMPERATURES TO MOVE INTO THE REGION THROUGH THIS WEEKEND.
SOME MUCH NEEDED RAIN IS EXPECTED SOMETIME MONDAY PERHAPS
CONTINUING INTO TUESDAY. A RETURN TO MUCH COLDER WEATHER IS
EXPECTED BY WEDNESDAY OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1250 PM UPDATE...
IR SATELLITE LOOP CONTINUES TO SHOW AREAS OF MID AND HIGH CLOUDS
CONTINUE TO PUSH ACROSS MOST OF NEW ENGLAND FROM THE NW AS MILDER
AIR WORKS IN ALOFT. THE SOUTHERN EDGE OF THE CLOUDS IS TENDING TO
DISSIPATE AS IT SHIFTS ACROSS N CT/RI/SE MA...THOUGH WILL
EVENTUALLY MOVE MORE E AS WINDS ALOFT BEGIN TO BACK TO A MORE W
DIRECTION THROUGH THE PRE DAWN HOURS.
TEMPS ARE STARTING TO SHOW A COLD BIAS OVER THE LAST HOUR OR TWO
DUE TO THE MID AND HIGH CLOUDS MOVING ACROSS THE REGION...CAUSING
TEMPS TO REMAIN MILDER THAN PREVIOUS FORECAST. DEWPTS REMAIN LOW
EVEN WITH THE W-SW WINDS IN PLACE ALBEIT LIGHT. CLOUDS LOOK TO
LINGER ACROSS S NH/N MA...THOUGH SHOULD PUSH OUT BY DAYBREAK
ACROSS SOUTHERN AREAS.
HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THURSDAY AND THURSDAY NIGHT...
A COMPLETELY DIFFERENT AIRMASS FOR TOMORROW. AS WAA KICKS IN...
SOUTHWEST WINDS WILL BE ABLE TO DRAW IN WARMER TEMPS. IN FACT THE
925 MB TEMPS WILL WARM TO ABOUT 4C DURING THE DAY RESULTING IN
SURFACE TEMPS IN THE MID 40S TO LOW 50S. CLEAR SKIES WILL ALLOW
FOR FULL DIURNAL HEATING TOMORROW AS WELL. HOWEVER AS UPPER LEVEL
RIDGE BUILDS OVER US...850 MB JET INCREASES DUE TO PRESSURE
GRADIENT. THEREFORE SURFACE WINDS WILL BE GUSTY...BETWEEN 20-25
MPH...HIGHER ALONG THE COAST.
WINDS WILL DIE DOWN AFTER SUNSET AS THE RIDGE CRESTS OVER SOUTHERN
NEW ENGLAND BY THE LATE AFTERNOON HOURS. WINDS WILL STILL BE BREEZY
DURING THE OVERNIGHT HOURS AS TEMPS DROP TO THE MID 20S TO LOW 30S.
THE METRO REGIONS OF PVD/BOS WILL DROP INTO THE UPPER 30S DUE TO
URBAN HEAT ISLAND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HEADLINES...
* MAINLY DRY WITH ABOVE NORMAL TEMPS THROUGH THE WEEKEND
* MUCH NEEDED RAIN SOMETIME MONDAY PERHAPS LASTING INTO TUESDAY
* COLD WEATHER WITH BELOW NORMAL TEMPS RETURN BY NEXT WEDNESDAY
DETAILS...
FRIDAY AND SATURDAY...A RIDGE OF HIGH PRESSURE JUST OFF THE COAST
WILL RESULT IN DRY WEATHER WITH TEMPS A BIT ABOVE NORMAL. UNDER A
MIX OF CLOUDS/SUN...HIGHS SHOULD MAINLY BE IN THE 50S WITH SLIGHTLY
MILDER CONDITIONS EXPECTED ON FRIDAY. IN FACT...MAY SEE A LOCATION
OR TWO TOUCH 60 FRIDAY AFTERNOON ACROSS RHODE ISLAND/SOUTHEAST MA.
SUNDAY...UPPER LEVEL RIDGING ALONG THE EAST COAST SHOULD KEEP MOST
OF THE WET WEATHER WELL TO OUR WEST. CAN/T RULE OUT A FEW SPOT
SHOWERS ACROSS OUR INTERIOR ZONES LATE SUN OR SUN NIGHT...BUT EVEN
IF THAT HAPPENS VAST MAJORITY OF THIS TIME SHOULD BE DRY. HIGHS ON
SUNDAY AGAIN WILL MAINLY BE IN THE 50S.
MONDAY AND TUESDAY...FAIRLY CONFIDENT IN A PERIOD OF WIDESPREAD RAIN
SOMETIME MONDAY PERHAPS LASTING INTO TUESDAY AHEAD OF AN APPROACHING
COLD FRONT. FAIRLY DEEP MOISTURE SHOULD RETURN WITH A DECENT LOW
LEVEL JET AND GOOD FORCING. GEFS ENSEMBLES INDICATE PWATS REACHING
2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL FOR A TIME...SO A PERIOD OF
HEAVY RAIN IS CERTAINLY POSSIBLE. TIMING IS OBVIOUSLY UNCERTAIN
THIS FAR OUT...AS SOME MODELS END MOST OF THE RAIN BY EARLY TUE
MORNING...WHILE OTHERS SLOW UP THE FRONT WITH THE THREAT CONTINUING
INTO TUE AFTERNOON. REGARDLESS...IT WILL BE UNSEASONABLY MILD OUT
AHEAD OF THE FRONT...BUT TURN SHARPLY COLDER BEHIND IT.
WEDNESDAY...MUCH COLDER AND BLUSTERY WEATHER EXPECTED BEHIND THE
FRONT. MAINLY DRY WEATHER EXPECTED WITH HIGHS ONLY IN THE 30S TO
LOWER 40S.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY/...HIGH CONFIDENCE.
THROUGH 12Z...VFR CONDITIONS WILL PREVAIL. SCT- BKN MID TO HIGH
LEVEL CLOUDS WILL WORK INTO THE REGION FROM THE WEST.
THURSDAY...VFR. ANY LEFTOVER MID AND HIGH CLOUDS SHOULD PUSH NE
WITH MOSTLY CLEAR SKIES. WINDS WILL BACK TO MORE SW DIRECTION AND
INCREASE. GUSTS UP TO 20-25 KT DURING THE LATE MORNING THROUGH
AFTERNOON...UPWARDS TO AROUND 30 KT ALONG THE S COAST...CAPE COD
AND THE ISLANDS.
THURSDAY NIGHT...VFR. W-SW WIND GUSTS AROUND 25 KT EARLY WILL
DIMINISH.
FRIDAY...VFR. SW WIND GUSTS TO AROUND 20 KT ACROSS CAPE COD AND
THE ISLANDS DURING THE LATE MORNING AND AFTERNOON.
KBOS TAF...HIGH CONFIDENCE IN VFR.
KBDL TAF...HIGH CONFIDENCE IN VFR.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT AND SATURDAY...HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.
SUNDAY...LOW TO MODERATE CONFIDENCE. MVFR TO IFR CONDITIONS MAY
DEVELOP FROM WEST TO EAST IN LOW CLOUDS AS DEEPER MOISTURE RETURNS.
MONDAY...LOW TO MODERATE CONFIDENCE. MVFR TO IFR CONDITIONS IN SOME
RAIN EXPECTED BUT TIMING IS UNCERTAIN. LLWS AND GUSTY SOUTHERLY
WINDS MAY EVENTUALLY BECOME A CONCERN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...
OVERNIGHT...HIGH CONFIDENCE.
WINDS AND SEAS BRIEFLY DIMINISH BELOW SMALL CRAFT CRITERIA...THEN
WILL START TO PICK UP FROM THE W-SW AS LOW LEVEL JET INCREASES
AFTER 06Z. HAVE PUT UP SMALL CRAFT FOR BOTH BOSTON HARBOR AND
NARRAGANSETT BAY.
THURSDAY AND THURSDAY NIGHT...MODERATE CONFIDENCE.
LLJ STRENGTHENS DURING THE DAY AND MAY MIX DOWN AND INCREASE WIND
GUSTS TO 35 KTS ESP ACROSS THE SOUTHERN OUTER WATERS. THIS IS
SUPPORTED BUFKIT SOUNDINGS. HAVE ISSUED A GALE WATCH TO LOCATE
THE POTENTIAL OF EITHER LOW GALES OR HIGH END SCA. OTHERWISE
EXPECT WINDS TO DECREASE AFTER SUNSET ACROSS ALL THE WATERS WITH
LINGERING SCA FOR SEAS BY THURSDAY NIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...HIGH CONFIDENCE. SCA SEAS WILL LIKELY CONTINUE ACROSS THE
SOUTHERN WATERS WITH GOOD FETCH ON SOUTHWEST WINDS. SOME GUSTS INTO
THE LOWER 20 KNOTS ARE POSSIBLE IN THIS REGION AS WELL...ESPECIALLY
NEAR THE SOUTH COAST FRIDAY AFTERNOON WITH GOOD MIXING OVER THE LAND.
SATURDAY AND SUNDAY...HIGH CONFIDENCE. HIGH PRESSURE ALONG THE
ATLANTIC COAST WILL KEEP WINDS/SEAS BELOW SCA THRESHOLDS.
MONDAY...MODERATE CONFIDENCE. SOUTHERLY SCA WINDS/SEAS EXPECTED TO
DEVELOP AHEAD OF AN APPROACHING COLD FRONT. LOW PROBABILITY FOR
MARGINAL GALE FORCE GUSTS LATE MONDAY OR MONDAY NIGHT WITH A
STRENGTHENING LOW LEVEL JET.
&&
.FIRE WEATHER...
HIGH PRESSURE BUILDS OVER THE MID-ATLANTIC RESULTING IN
CONTINUOUS DRY WEATHER INTO THE WEEKEND. EXPECT TEMPERATURES TO
WARM TOMORROW INTO THE UPPER 40S TO LOW 50S AS DEWPOINTS WILL
REMAIN LOW RESULTING IN MIN RH VALUES BETWEEN 30-35 PERCENT. WINDS
SPEEDS WILL INCREASE THROUGHOUT THE DAY TO 20-25 MPH WITH ISOLATED
GUSTS NEAR 30 MPH.
FRIDAY...MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD DROP TO
BETWEEN 25 AND 35 PERCENT. SOUTHWEST WIND GUSTS WILL GENERALLY BE
LESS THAN 15 MPH ACROSS THE INTERIOR...BUT SOME 20 TO 25 MPH ARE
LIKELY ACROSS RHODE ISLAND/SOUTHEAST MA DURING THE AFTERNOON.
&&
.CLIMATE...
WORCESTER MA HIGH OF 32 DEGREES TIED THE RECORD LOW MAXIMUM FOR THE
DATE SET BACK IN 1962. WEATHER RECORDS GO BACK TO 1892 FOR
WORCESTER.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR ANZ231>234-251.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR ANZ230.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR ANZ236.
SMALL CRAFT ADVISORY FROM 4 AM EARLY THIS MORNING TO 7 PM EST
THIS EVENING FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ250.
GALE WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING FOR
ANZ254>256.
&&
SYNOPSIS...FRANK/DUNTEN
NEAR TERM...EVT
SHORT TERM...DUNTEN
LONG TERM...FRANK
AVIATION...FRANK/DUNTEN/EVT
MARINE...FRANK/DUNTEN/EVT
FIRE WEATHER...DUNTEN/FRANK
CLIMATE...FRANK/WTBHazardous weather outlook, Nov 14, 3:50 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 350 AM EST THU NOV 14 2013 CTZ002>004-MAZ002>022-024-026-NHZ011-012-015-RIZ001>008-150900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 350 AM EST THU NOV 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254>256-150900- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 350 AM EST THU NOV 14 2013 ...GALE WARNING FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY OF A SOUTHERLY GALE MONDAY INTO MONDAY NIGHT OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-MAZ023-150900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-DUKES MA- 350 AM EST THU NOV 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS... MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY OF A SOUTHERLY GALE MONDAY INTO MONDAY NIGHT OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Gale Warnings in Massachusetts, 2013Every gale warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.